MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 20MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036102050
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 2nd out of the 2 reports.The subject device is not available.
 
Event or Problem Description
During placement of the first coil into a pulmonary arteriovenous fistula, as the first coil was placed, it jammed and stretched.Unsuccessfully attempts to snare the coil were performed.The stretched portion of the first coil remained in the patient vessel.The physician continued the procedure by placing a second coil (subject device) followed by unsuccessful detachment attempts.It was reported that when second coil was being removed, it detached prematurely remaining inside the patient.It is unknown if there were attempts to remove the second coil.The event indicates that the physician continued the procedure by deploying 20 coils to occlude the fistula without any problem.No further information is available.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Information available indicated that the device was confirmed to be in good condition prior to use.Based on the information currently available the exact cause for the reported issue cannot be determined.This is report 2 out of 2.
 
Event or Problem Description
During placement of the first coil into a pulmonary arteriovenous fistula, as the first coil was placed, it jammed and stretched.Unsuccessfully attempts to snare the coil were performed.The stretched portion of the first coil remained in the patient vessel.The physician continued the procedure by placing a second coil (subject device) followed by unsuccessful detachment attempts.It was reported that when second coil was being removed, it detached prematurely remaining un-retrieved inside the pulmonary artery.The event indicated that to prevent the coil from migration it was secured by deploying 20 coils to occlude the fistula without any problem.Patient current condition was reported as stable.

Brand Name
TARGET XL 360 STANDARD 20MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6405002
Report Number3008881809-2017-00075
Device Sequence Number13646447
Product Code HCG
UDI-Device Identifier07613327004731
UDI-Public(01)07613327004731(17)181231(10)18752198
Combination Product (Y/N)N
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberM0036102050
Device Lot Number18752198
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR